Wyoming, 2014

Hail and Damaging Wind in Wyoming, May 31, 2014

May 31, 2014 · NWS CYS · 4 events in 3 counties and zones

Thunderstorms in southeast Wyoming produced large hail, strong winds and a funnel cloud.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

Thunderstorms in southeast Wyoming produced large hail, strong winds and a funnel cloud.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at May 31, 2:27 PM MST, 1 hour 19 minutes earlier.

Area forecast discussion, May 31, 2:27 PM MST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
327 PM MDT SAT MAY 31 2014

.SHORT TERM...(THIS AFTERNOON THROUGH SUNDAY NIGHT)
ISSUED AT 300 PM MDT SAT MAY 31 2014

SEVERE POTENTIAL FOR THIS AFTN AND EVENING IS STILL
UNCERTAIN...MAINLY DUE TO THE MARGINAL FLOW ALOFT AND DEEP LAYER
SHEAR. SPC MESOANALYSIS SHOWS GOOD INSTABILITY WITH MLCAPES OF
1000-1500 J/KG ALONG AND EAST OF THE LARAMIE RANGE.
HOWEVER...BULK SHEAR OF 25-30 KTS IS STILL RATHER MARGINAL TO GET
STORMS MORE ORGANIZED INTO SUPERCELLS. A FEW CELLS HAVE DEVELOPED
IN THE CHUGWATER AREA OVER THE PAST HOUR AND HAVE NOT REALLY
STRENGTHENED AS IT PUSHED OVER THE PLAINS. MODELS DO INDICATE THAT
THE BULK SHEAR INCREASES TO 35-40 KTS BY AROUND 00Z AS THE UPPER
TROUGH PUSHES INTO WESTERN WY. STRONGEST FORCING FOR ASCENT FROM
THE TROUGH IS GENERALLY ACROSS THE NORTHERN COUNTIES. THE HRRR
MODEL SHOWS INITIALLY DISCRETE CELLS OVER PLATTE AND CONVERSE
COUNTIES LATE THIS AFTN THAT MERGE INTO A LINE/MULTICELL CLUSTER
OVER THE NORTHERN NEBRASKA PANHANDLE. WILL MAINTAIN THE SVR
WORDING WITH LARGE HAIL IN THE GRIDS SINCE CONDITIONS ARE BECOMING
MORE FAVORABLE BY THIS EVENING. UPPER TROUGH PUSHES ACROSS WY
OVERNIGHT WITH THE TROUGH AXIS OVER THE NEBRASKA PANHANDLE BY SUN AFTN.

SFC FRONT ASSOCIATED WITH THE UPPER TROUGH IS PROGGED TO HAVE
MOVED OVER MUCH OF THE CWA BY 18Z SUN WITH BOUNDARY LAYER FLOW
TURNING WEST TO NORTHWEST. THE DRIER AIRMASS BEHIND THE FRONT
COMBINED WITH LARGE SCALE SUBSIDENCE SHOULD LIMIT STORM COVERAGE
COMPARED TO THIS AFTN. THERE IS SOME DISAGREEMENT ON HOW MOIST IT
WILL BE OVER THE PANHANDLE IN THE POST FRONTAL AIRMASS...WITH THE
GFS SHOWING DEWPOINTS IN THE 40S AND THE MORE MOIST NAM IN THE MID
50S. TEND TO THINK THAT THE STRONGEST STORMS WILL BE EAST OF THE
CWA IN THIS PATTERN...HOWEVER WILL HAVE TO WATCH FAR EASTERN ZONES
SINCE WINDS ALOFT ARE STRONGER AND BULK SHEAR ARE 40-45 KTS. SPC
HAS MUCH OF THE PANHANDLE IN A SLIGHT RISK FOR TOMORROW.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 300 PM MDT SAT MAY 31 2014

UPPER LEVEL RIDGING CONTINUING TO BE FORECAST TO MOVE INTO WESTERN
WYOMING MONDAY. FOR THE MOST PART...MONDAY LOOKS TO BE OUR DRIEST
DAY. LATEST NAM/WRF IS SHOWING SOME POPS DOWN OVER THE SOUTHERN
PANHANDLE MONDAY EVENING. DO THINK FOR THE MOST PART THOUGH THAT
EVERYONE WILL BE DRY.

TUESDAY CONTINUES TO SHOW AN INCREASED THREAT FOR SEVERE
THUNDERSTORMS AS THE UPPER RIDGE MOVES EAST AND A STRONG SHORTWAVE
MOVES INTO SOUTHWEST WYOMING. LOW LEVEL SOUTHEASTERLY WINDS IN THE
PANHANDLE WITH LOW LEVEL POOLING OF MOISTURE TUESDAY MORNING.
AFTER 18Z...GFS SHOWING AN 80 TO 85KT JET TO MOVE THROUGH SOUTHERN
WYOMING...WITH MUCH OF OUR NORTHERN COUNTIES IN THE FAVORABLE LFQ
OF THE JET. SHORTWAVE MOVES THROUGH DURING THE HEAT OF THE DAY.
FAVORABLE SHEAR FOR LARGE HAIL ACROSS CONVERSE...NIOBRARA COUNTIES
IN EAST CENTRAL WYOMING AND THE NORTHERN PANHANDLE. SINCE IT HAS
BEEN SHOWING THIS SETUP FOR SEVERAL DAYS NOW...WENT AHEAD AND
ADDED SEVERE THUNDERSTORMS INTO THE FORECAST FOR TUESDAY
AFTERNOON/EARLY EVENING.

ANOTHER WEAK SHORTWAVE FOR WEDNESDAY SHOULD KEEP SOME LOW CHANCE
POPS. SEVERE CHANCES SHOULD BE MINIMAL AS JET SAGS SOUTH INTO
SOUTHERN COLORADO...BUT WE WILL NEED TO WATCH. STRONGER SHORTWAVE
LOOKS TO MOVE THROUGH THE AREA FRIDAY INTO SATURDAY. BOTH THE GFS
AND ECMWF VERY SIMILAR ON WHERE POPS ARE EXPECTED TO BREAK OUT
FRIDAY EVENING. COULD BE OUR NEXT SEVERE THUNDERSTORM CHANCE AT
THAT TIME.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY MORNING)
ISSUED AT 1100 AM MDT SAT MAY 31 2014

CONVECTION TO GET GOING LATER THIS AFTERNOON FOR AIRPORTS EAST OF
THE LARAMIE RANGE IN SOUTHEAST WYOMING AND AFTER 23Z FOR OUR
NEBRASKA PANHANDLE AIRPORTS. SOME QUESTION ON CAPPING INHIBITING
CONVECTION OVER THE SOUTHERN PANHANDLE AND LATEST HRRR FORECAST
SUGGESTS THAT KSNY AND MAYBE KBFF WILL STAY DRY. DO THINK WE STILL
HAVE A CHANCE AND ADDED VCTS TO THESE TAFS AFTER 23Z. WILL
CONTINUE TO MONITOR FOR THE 00Z TAFS. SHOULD NOT SEE THE
WIDESPREAD STRATUS THAT WE SAW THIS MORNING FOR SUNDAY MORNING AS
WINDS TURN MORE WESTERLY.

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP THIS
AFTERNOON/EVENING. SOME STRONG TO SEVERE THUNDERSTORMS ARE
EXPECTED WITH STRONG WINDS AND LARGE HAIL.

&&

.FIRE WEATHER...
ISSUED AT 300 PM MDT SAT MAY 31 2014

MINIMAL FIRE WEATHER CONCERNS THROUGH EARLY NEXT WEEK.  A MOIST
AIRMASS IN PLACE THIS AFTERNOON...ESPECIALLY TO THE EAST OF THE
LARAMIE RANGE WHERE SCATTERED SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE THROUGH THIS EVENING.  A FRONT WILL PASS OVER THE REGION ON
SUN MORNING WITH DRIER CONDITIONS BEHIND IT ALONG WITH BREEZY WEST
WINDS.  MINIMUM AFTERNOON HUMIDITY VALUES WILL FALL TO AROUND 20
PERCENT FOR AREAS TO THE WEST OF THE LARAMIE RANGE BY EARLY NEXT
WEEK.

&&

.HYDROLOGY...
ISSUED AT 300 PM MDT SAT MAY 31 2014

RIVER FLOODING WILL CONTINUE ALONG THE LITTLE SNAKE...UPPER NORTH
PLATTE...AND LARAMIE RIVERS THROUGH EARLY NEXT WEEK. A DRIER WEATHER
PATTERN IS EXPECTED TO DEVELOP OVER THE AREA OVER THE NEXT FEW DAYS
AS MOISTURE DECREASES. TEMPERATURES THIS WEEKEND WILL BE WARM ENOUGH
TO PRODUCE SOME SNOWMELT ACROSS THE SIERRA MADRE AND SNOWY RANGES
BUT AMOUNTS SHOULD BE LESS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...FINCH
LONG TERM...CLAYCOMB
AVIATION...CLAYCOMB
FIRE WEATHER...FINCH
HYDROLOGY...FINCH
Hazardous weather outlook, May 31, 9:43 AM MST, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1043 AM MDT SAT MAY 31 2014

NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-117>119-
011645-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1043 AM MDT SAT MAY 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL FORM INITIALLY OVER THE LARAMIE RANGE
EARLY THIS AFTERNOON THEN MOVE EAST OVER THE PLAINS DURING THE
REST OF THE AFTERNOON INTO THIS EVENING. A FEW STRONG OR SEVERE
STORMS ARE POSSIBLE WITH LARGE HAIL THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

CHANCES FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN
FOR MOST DAYS THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON INTO THE EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ104-105-109>116-011645-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-
1043 AM MDT SAT MAY 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
EVENING. NO SEVERE STORMS ARE ANTICIPATED HOWEVER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS TUESDAY
THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

FINCH

In the hours before

Special weather statement, May 31, 3:01 PM MST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
401 PM MDT SAT MAY 31 2014

WYZ116>119-312245-
CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-SOUTH LARAMIE RANGE
WY-SOUTH LARAMIE RANGE FOOTHILLS WY-
401 PM MDT SAT MAY 31 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LARAMIE COUNTY UNTIL 445
PM MDT...

AT 358 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CRYSTAL LAKE
RESERVOIR TO 9 MILES WEST OF NATURAL FORT REST AREA...AND MOVING
NORTHEAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  CHEYENNE...
  WARREN AF BASE...
  FRONTIER PARK...
  NORTH CHEYENNE...
  ARCHER EXIT...
  HILLSDALE...
  SOUTH GREELEY HIGHWAY...

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 341 AND
380.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 1 AND 9.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4147 10448 4100 10444 4100 10519 4121 10524
TIME...MOT...LOC 2201Z 245DEG 20KT 4117 10511 4098 10507

HAMMER
Special weather statement, May 31, 3:06 PM MST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
406 PM MDT SAT MAY 31 2014

WYZ101-102-107-108-312230-
CONVERSE COUNTY LOWER ELEVATIONS WY-EAST PLATTE COUNTY WY-GOSHEN
COUNTY WY-NIOBRARA COUNTY WY-
406 PM MDT SAT MAY 31 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PLATTE...
SOUTHEASTERN CONVERSE...SOUTHWESTERN NIOBRARA AND EXTREME
NORTHWESTERN GOSHEN COUNTIES UNTIL 430 PM MDT...

AT 402 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GLENDO...OR 26 MILES SOUTHEAST OF DOUGLAS...
MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  KEELINE...

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 110 AND
118.

&&

LAT...LON 4284 10484 4264 10455 4242 10495 4255 10513
TIME...MOT...LOC 2207Z 222DEG 21KT 4255 10496

MAZUR
Special weather statement, May 31, 3:14 PM MST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
414 PM MDT SAT MAY 31 2014

WYZ110-114>116-312245-
LARAMIE VALLEY WY-NORTH SNOWY RANGE FOOTHILLS WY-SNOWY RANGE WY-SOUTH
LARAMIE RANGE WY-
414 PM MDT SAT MAY 31 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ALBANY AND EASTERN
CARBON COUNTIES UNTIL 445 PM MDT...

AT 412 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF THUNDERSTORMS EXTENDING FROM BROOKLYN LAKE CAMPGROUND TO
13 MILES SOUTH OF HUTTON LAKE...AND MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  LARAMIE...
  CENTENNIAL...
  NORTH FORK CAMPGROUND...
  HUTTON LAKE...
  TIE SIDING...

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 276 AND
316.

&&

LAT...LON 4137 10647 4171 10597 4130 10552 4099 10549
      4099 10599
TIME...MOT...LOC 2213Z 250DEG 32KT 4137 10624 4099 10577

MAZUR
Special weather statement, May 31, 3:19 PM MST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
419 PM MDT SAT MAY 31 2014

WYZ103>106-109-110-115-312315-
CENTRAL CARBON COUNTY WY-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE
COUNTY WY-FERRIS/SEMINOE/SHIRLEY MOUNTAINS WY-LARAMIE VALLEY WY-NORTH
LARAMIE RANGE WY-NORTH SNOWY RANGE FOOTHILLS WY-SHIRLEY BASIN WY-
419 PM MDT SAT MAY 31 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ALBANY AND NORTHEASTERN
CARBON COUNTIES UNTIL 515 PM MDT...

AT 417 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS EXTENDING FROM 7 MILES SOUTH OF
SEMINOE CAMPGROUND TO ROCK RIVER...AND MOVING NORTHEAST AT 45 MPH.

WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  MEDICINE BOW...
  SEMINOE CAMPGROUND...
  SEMINOE DAM...
  BATTLE MOUNTAIN...
  GARRETT...
  SHIRLEY BASIN...

&&

LAT...LON 4187 10700 4244 10689 4244 10644 4212 10541
      4169 10596 4165 10607
TIME...MOT...LOC 2219Z 216DEG 40KT 4205 10687 4181 10597
Special weather statement, May 31, 3:40 PM MST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
440 PM MDT SAT MAY 31 2014

WYZ108-117>119-312330-
CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-GOSHEN COUNTY
WY-SOUTH LARAMIE RANGE FOOTHILLS WY-
440 PM MDT SAT MAY 31 2014

...SIGNIFICANT WEATHER ADVISORY FOR LARAMIE AND SOUTHERN GOSHEN
COUNTIES UNTIL 530 PM MDT...

AT 436 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF IRON
MOUNTAIN TO 9 MILES NORTHEAST OF NORTH CHEYENNE TO 10 MILES SOUTH OF
ARCHER EXIT...AND MOVING NORTHEAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH HAVE BEEN REPORTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  HILLSDALE...
  CARPENTER...
  BURNS...
  GUN BARREL...
  MERIDEN REST AREA...
  ALBIN...
  PINE BLUFFS...
  LA GRANGE...

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 365 AND
402.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 16 AND
47.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4157 10514 4165 10489 4166 10406 4101 10406
      4099 10465
TIME...MOT...LOC 2240Z 238DEG 22KT 4152 10504 4132 10463
          4102 10460

HAMMER
Local storm report, May 31, 3:44 PM MST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
444 PM MDT SAT MAY 31 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0444 PM     FUNNEL CLOUD     15 WNW CHUGWATER        41.84N 105.09W
05/31/2014                   PLATTE             WY   LAW ENFORCEMENT

            FUNNEL HALF WAY TO THE GROUND.

&&

GCLAYCOM

The radar

The Cheyenne radar (KCYS), 76 km away, was scanning. The volume nearest the first event began at 22:46 UTC.

Open the radar archive at this moment

Event by event

2 hail, 1 funnel cloud, 1 thunderstorm wind. Local standard time, as filed.

Funnel Cloud, Platte

When
May 31, 3:46 PM MST to 3:56 PM MST
Where
Platte County, 12 mi SW of Bordeaux to 10 mi SW of Bordeaux
Reported by
Trained Spotter
Coordinates
41.817, -105.015

A funnel cloud southwest of Bordeaux moved slowly northeast.

Hail, Platte

When
May 31, 4:25 PM MST to 4:26 PM MST
Where
Platte County, 10 mi ENE of Bordeaux
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.995, -104.670

Quarter size hail was observed east of Bordeaux.

Thunderstorm Wind, Goshen

When
May 31, 4:45 PM MST to 4:46 PM MST
Where
Goshen County, Hawk Springs
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.790, -104.260

Wind gusts were estimated at 55 to 60 mph in Hawk Springs.

Hail, Converse

When
May 31, 4:55 PM MST to 4:57 PM MST
Where
Converse County, Lost Springs
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
42.770, -104.930

Penny to quarter size hail was observed in Lost Springs.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2014Every state in 2014This day in weather historyWarnings in Wyoming, May 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 521497, 521498, 521499, 521500.